Alert archive / Texas / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 430, NWS Norman, OK

June 6, 1999Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 1999, 9:09 AM CDT for Knox County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 6, 1999, 9:09 AM CDT (14:09 UTC)
Expired
Jun 6, 1999, 10:00 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, TX

What was reported inside it

TimeReportWhereRemark
Jun 6, 9:20 AM CDTThunderstorm Wind 69Knox City, TX
Jun 6, 9:35 AM CDTThunderstorm Wind 56Knox City, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1999-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1999-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WUUS1 KOKC 061411 RRA
SVROKC
TXC275-061500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
909 AM CDT SUN JUN 6 1999

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WESTERN NORTH TEXAS

* UNTIL 1000 AM CDT

* AT 909 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10  
  MILES WEST OF KNOX CITY...MOVING NORTHEAST AT 35 MPH.  OTHER STORMS
  ARE IN HASKELL COUNTY AND MAY MOVE INTO SOUTHERN KNOX COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BENJAMIN...GILLILAND...GOREE...
  KNOX CITY...MUNDAY...RHINELAND...TRUSCOTT AND VERA

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3340 10001 3340 9947 3377 9948 3381 9977
          3359 10001

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 AM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 6, 3:30 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CDT SUN JUN 6 1999

MODELS HAVE CONVERGED ON SOLN WITH RESPECT TO UPR SYS NOW MOVING
FROM THE CNTRL ROCKIES NEWD. AS THIS SYS PULLS AWAY TO THE NE SFC
FNT/DRY LINE WILL BECOME NEARLY STATIONARY FROM CNTRL KS INTO SW TX.
LO LVL FLO VEERS SOMEWHAT AHEAD OF THE BNDRY WHICH MAY LIMIT THE
CONVERGENCE ALG IT. CAP WILL STILL BE ARND ALTHO MAYBE NOT AS STG AS
ON SAT. WILL GO WITH SOME LO POPS AS AFTN HEATING...WK CONVERGENCE
MAY BE ENUF TO ALLOW A FEW TSTMS TO BREAK THE CAP. ON MONDAY DRYLINE
RETREATS BACK WEST AS LO LVL FLO BECOMES MORE S TO SELY. UPR SYS
CONTS ON NEWD WITH WK  MID LVL FLO ACRS THE FA. WITH NO APPARENT
TRIGGER WILL LV MONDAY DRY.

FCSTID = 2
OKC   87  68  87  69 /  20  20  10  10
HBR   89  67  89  68 /  20  20  10  10
SPS   90  69  90  69 /  20  20  10  10
GAG   88  63  88  65 /  10  10  10  10
PNC   89  70  89  71 /  20  20  10  10
DUA   87  70  88  70 /  10  10  10  10

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 6, 6:30 AM CDT, 2 hours 39 minutes before
OKZ004>048-050>052-TXZ083>090-061400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CDT SUN JUN 6 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.  THE RISK AREA IS SOUTH AND WEST OF A LINE FROM ARNETT... TO
ANADARKO... TO WICHITA FALLS TEXAS.  HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

DISCUSSION...A DRYLINE EXTENDING FROM THE TEXAS PANHANDLE INTO FAR
SOUTHWEST TEXAS IS NOT EXPECTED TO MOVE MUCH TODAY.  CONVERGENCE
ALONG THE DRYLINE THIS AFTERNOON MAY BE SUFFICIENT TO OVERCOME A
WEAKENED CAPPING INVERSION OVER THE AREA.  INSTABILITY IN THE SLIGHT
RISK AREA MAY BE STRONG ENOUGH TO SUPPORT A FEW SEVERE STORMS... AND
WIND PROFILES INDICATE THAT AN ISOLATED SUPERCELL WILL BE POSSIBLE.

AFTER SUNSET... THE CAP WILL STRENGTHEN AGAIN AND SHOULD CAUSE A
GENERAL WEAKENING OF ANY STORMS THAT DO DEVELOP.

SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD BE ALERT FOR POTENTIAL
ACTIVATION THIS AFTERNOON AND EVENING.

CMS
Special weather statement, Jun 6, 7:50 AM CDT, 1 hour 19 minutes before
OKZ004>048-050>052-TXZ083>090-061400-

SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT SUN JUN 6 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.  THE
RISK AREA IS SOUTH AND WEST OF A LINE FROM ARNETT... TO ANADARKO...
TO WICHITA FALLS TEXAS.  HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREATS.

DISCUSSION...A DRYLINE EXTENDING FROM THE TEXAS PANHANDLE INTO FAR
SOUTHWEST TEXAS IS NOT EXPECTED TO MOVE MUCH TODAY.  CONVERGENCE
ALONG THE DRYLINE HAS ALREADY HELPED OVERCOME A WEAKENED CAPPING
INVERSION THIS MORNING IN WEST TEXAS... AND THESE STORMS WILL LIKELY
ENTER THE SLIGHT RISK AREA BY MID-MORNING.  INSTABILITY IN THE
SLIGHT RISK AREA MAY BE STRONG ENOUGH TO SUPPORT A FEW SEVERE
STORMS... AND WIND PROFILES INDICATE THAT ISOLATED SUPERCELLS WILL BE
POSSIBLE THIS AFTERNOON.

AFTER SUNSET... THE CAP WILL STRENGTHEN AGAIN AND SHOULD CAUSE A
GENERAL WEAKENING OF ANY STORMS THAT DO DEVELOP.

SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD BE ALERT FOR POTENTIAL
ACTIVATION THROUGH THIS EVENING.

CMS
Special weather statement, Jun 6, 7:50 AM CDT, 1 hour 19 minutes before
OKZ004>048-050>052-TXZ083>090-061400-

SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT SUN JUN 6 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.  THE
RISK AREA IS SOUTH AND WEST OF A LINE FROM ARNETT... TO ANADARKO...
TO WICHITA FALLS TEXAS.  HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREATS.

DISCUSSION...A DRYLINE EXTENDING FROM THE TEXAS PANHANDLE INTO FAR
SOUTHWEST TEXAS IS NOT EXPECTED TO MOVE MUCH TODAY.  CONVERGENCE
ALONG THE DRYLINE HAS ALREADY HELPED OVERCOME A WEAKENED CAPPING
INVERSION THIS MORNING IN WEST TEXAS... AND THESE STORMS WILL LIKELY
ENTER THE SLIGHT RISK AREA BY MID-MORNING.  INSTABILITY IN THE
SLIGHT RISK AREA MAY BE STRONG ENOUGH TO SUPPORT A FEW SEVERE
STORMS... AND WIND PROFILES INDICATE THAT ISOLATED SUPERCELLS WILL BE
POSSIBLE THIS AFTERNOON.

AFTER SUNSET... THE CAP WILL STRENGTHEN AGAIN AND SHOULD CAUSE A
GENERAL WEAKENING OF ANY STORMS THAT DO DEVELOP.

SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS SHOULD BE ALERT FOR POTENTIAL
ACTIVATION THROUGH THIS EVENING.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:56 AM CDTSevere Thunderstorm WarningOUNBaylor, Knox49 min
Jun 6, 10:25 AM CDTSevere Thunderstorm WarningOUNArcher50 min
Jun 6, 10:41 AM CDTSevere Thunderstorm WarningOUNWichita49 min
Jun 6, 11:05 AM CDTSevere Thunderstorm WarningOUNClay40 min

Nearby

Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.